BINKYBUNNY FORUMS > DIET & CARE > Adverse reactions to medications
Last Post by RWAF at 10/24/2011 4:20 AM (0 Replies)
|
Author Messages

User is Offline RWAF
82 posts Send Private Message
10/24/2011 4:20 AM

 Following several questions that have come in to the RWAF help line, see below a statement that has been issue by our Veterinary Expert Advisor Richard Saunders.

 
On  occasions, some animals can respond badly to a medication. This may be a one off in that individual, or due to a unique or rare combination of circumstances, but it may be something that, whilst uncommon, happens in enough animals to suggest modifying the drug, the dose, or the use of the drug in certain circumstances, or in extreme cases, advice not to use a product at all, or even withdraw it. Note that a vaccine failing to protect an animal from that disease counts as an "adverse reaction". 
 
The only way the licensing authorities and drug companies can make such a judgement is with sufficient information from those vets and owners encountering problems. This is always best done through your vet, as they will have all the information the company needs, and will be able to ensure that any relevant data is made available. 
 
In the case of UK owners, if for some reason this is not possible, it is possible for owners to submit the adverse reactions form. A compromise might be for owners to download the form and request that their vet complete the technical sections. The suspected adverse reactions form can be found on the Veterinary Medicines Directorate  website at: http://www.vmd.defra.gov.uk/adverse...ype=Animal

BINKYBUNNY FORUMS > DIET & CARE > Adverse reactions to medications

---